Joint, muscle, and tendon pain

Hello  my name is Linda. I am 43 years old with stage III B cancer.   I had chemotherapy which ended on January 23. Then I had surgery on February 8. Now I am undergoing radiation.  A week after the final chemo treatment I started to notice intermittent calf pain on both cabs. Then a week after surgery which would've been February 15 or so I started to notice tendon pain in my feet.  Then over the next few weeks I started to have more tendon pain more muscle pain and more joint pain. I thought after chemo I would start to get better. But unfortunately three months after chemo I am feeling quite sore all over my body  . The oncologist said that this is a Mistry to her and she normally doesn't hear tendon joint or muscle pains in patients.  I should not be arthritic since I'm on 43 and I was quite healthy and I had no symptoms before I got diagnosed with cancer or before chemo treatment.  My chiropractor said the symptoms described polyarthlgia or fibromyalgia. Could I ask you to share your similar experiences and let me know if there is anything that I can do. I am seeing physical therapist, chiropractor, and massage therapist and will soon start acupuncture. my hope is that through the combination of different modalities this issue will go away and I can start my life again. Thank you very much 

2 Replies

  • Hi Linda

    I had a diagnosis of rheumatoid disease before the OC (rheumatoid can occur at any age- I got it in my 40s).

    I have been suffering really badly from joint pain, tendonitis and general aches since finishing chemo. It may be that as the immune system recovers it starts looking for something to fight!

    I would suggest that you don't just put up with it but insist that they give you a rheumatology referral or at least offer you enhanced pain relief with something like naproxen so that you can have less pain while they try to figure out what's going on. Lyndall xx

  • Hi Linda, I would suggest that you use epsom salts in your bath water half a cup and that does help with the general pains and aches all over.   You could have inflammed muscles.   At the minute I am in the same boat and my gp is being cautious and sending me back to Oncologist.  I do suffer from osteoarthritis so it is nerve pain cause by something or other but needs investigation in my case because it originates from the site of my OC.    After my first chemo carbo and taxol, I also went to a Chiropracter but then was rear ended by a Jeep so had to change to physio.  Keep doing what you are doing and hopefully you will get relief but it is not unusual.

You may also like...